Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 30, 2006, 2:07 PM CST for Covington County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2006, 2:07 PM CST (20:07 UTC)
- Expired
- Jan 30, 2006, 2:45 PM CST
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 83 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 12:24 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 302006 SVRMOB ALC039-302045- /O.NEW.KMOB.SV.W.0032.060130T2007Z-060130T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 207 PM CST MON JAN 30 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 245 PM CST * AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALCO...OR ABOUT 19 MILES SOUTHWEST OF ANDALUSIA...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATKINS BRIDGE AND RED OAK BY 220 PM CST STEDMAN AND GREEN BAY BY 230 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3117 8668 3101 8668 3103 8621 3122 8624 $$
1 follow-up statement
000 WWUS54 KMOB 302044 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 244 PM CST MON JAN 30 2006 ALC039-302053- /O.EXP.KMOB.SV.W.0032.000000T0000Z-060130T2045Z/ COVINGTON AL- 244 PM CST MON JAN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR COVINGTON COUNTY WILL BE ALLOWED TO EXPIRE AT 245 PM CST... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. SMALL HAIL AND GUSTY WINDS AROUND 40 MPH WILL BE POSSIBLE THROUGH 330 PM WITH ADDITIONAL STORMS MOVING EAST AT 40 MPH ACROSS CENTRAL AND SOUTHERN COVINGTON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3117 8668 3101 8668 3103 8621 3122 8624 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 1:45 PM CST, 22 minutes earlier.
Area forecast discussion, Jan 30, 1:45 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST MON JAN 30 2006 .SHORT TERM UPDATE... ...SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF SOUTHWEST/SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... WE CONTINUE TO WATCH ISOLATED SEVERE STORMS OVER SOUTH CENTRAL ALABAMA IN REGION OF HIGHER MUCAPES AROUND 1400 J/KG. LARGE HAIL IS THE PRIMARY THREAT...WITH THE POTENTIAL FOR BRIEF OCCURRENCES OF DAMAGING WINDS AROUND 60 MPH. STRONGEST CLUSTER OF CELLS RIGHT NOW ARE TRACKING EASTWARD ACROSS ESCAMBIA COUNTY ALABAMA. LATEST RUC STILL PEGS DEEPEST INSTABILITY SETTING UP FROM COVINGTON COUNTY EASTWARD ACROSS SOUTH CENTRAL ALABAMA FOR THE REMAINDER OF THE AFTERNOON. TO THE WEST...WE CAN PROBABLY START ISSUING WCN MESSAGES TO CANCEL THE WATCH IN THE NEXT COUPLE OF HOURS FROM THE MOBILE BAY AREA NORTHWARD THROUGH MONROE COUNTY AS WE SEE FROPA. MAIN SEVERE WEATHER THREAT WOULD APPEAR TO BE EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10 THROUGH 4 PM. THE SEVERE WEATHER THREAT SHOULD TAPER DOWN AREA-WIDE BY 5 PM AS THE COLD FRONT SWEEPS ACROSS AND WE STABILIZE THE LOW LEVELS. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA GMZ630-650-670. FL...SCA GMZ655-675. RED FLAG WARNING FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA. MS...NONE. && /05
Hazardous weather outlook, Jan 30, 1:20 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 120 PM CST MON JAN 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 120 PM CST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT... ...ISOLATED SEVERE STORMS ARE POSSIBLE OVER PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH LATE AFTERNOON... A WARM...UNSTABLE AIRMASS AT THE SURFACE COMBINED WITH COLDER TEMPERATURES ALOFT WILL RESULT IN THE DEVELOPMENT OF ISOLATED SEVERE STORMS OVER PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. THE STORMS WILL DEVELOP AHEAD OF A COLD FRONT MOVING INTO SOUTHWEST ALABAMA IN THE EARLY AFTERNOON HOURS. THE MAIN AREA OF CONCERN FOR ISOLATED SEVERE STORM DEVELOPMENT WILL BE GENERALLY EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10. THE PRIMARY THREAT WITH THE STRONGER STORMS WILL BE LARGE HAIL AND BRIEF OCCURRENCES OF DAMAGING WINDS AROUND 60 MPH. THE RISK FOR ISOLATED SEVERE STORMS WILL DIMINISH BY THE EARLY EVENING HOURS AS THE COLD FRONT MOVES THROUGH USHERING A COLDER AND MORE STABLE AIRMASS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH MID WEEK. THUNDERSTORMS COME BACK INTO THE FORECAST LATE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Jan 30, 8:23 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 823 AM CST MON JAN 30 2006 ALZ051>054-MSZ067-301515- WASHINGTON-CLARKE-WILCOX-CHOCTAW-WAYNE- INCLUDING THE CITIES OF...BUTLER...CHATOM...GROVE HILL AND WAYNESBORO... 823 AM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE MOVING EAST INTO PORTIONS OF WAYNE...CHOCTAW...WASHINGTON...CLARKE...AND WILCOX COUNTIES... AT 823 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 14 MILES NORTH OF HALSELL TO 17 MILES SOUTHWEST OF STRENGTHFORD...MOVING EAST AT 35 MPH INTO THE WESTERN SECTIONS OF WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... YANTLEY...WHISTLER...STRENGTHFORD...HIWANNEE...PUSHMATAHA...WOODWARDS AND MULBERRY THROUGH 915 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jan 30, 9:21 AM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 921 AM CST MON JAN 30 2006 ALZ051>053-MSZ067-076-301600- WASHINGTON-CLARKE-CHOCTAW-GREENE-WAYNE- INCLUDING THE CITIES OF...CHATOM...GROVE HILL AND LEAKESVILLE... 923 AM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WAYNE AND GREENE COUNTIES OF MISSISSIPPI...MOVING EAST INTO INTERIOR SOUTHWEST ALABAMA... AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM WESTERN CHOCTAW COUNTY ALABAMA TO SOUTHWESTERN GREENE COUNTY MISSISSIPPI. THIS LINE OF THUNDERSTORMS WAS MOVING TO THE EAST AT 40 MPH. THE STRONGEST STORMS IN THE LINE WERE NOTED OVER SOUTHEASTERN WAYNE COUNTY EXTENDING SOUTHWARD INTO CENTRAL GREENE COUNTY. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... STATE LINE...YELLOW PINE...BLADON SPRINGS...LEAKESVILLE...SERVICE... ROUNSAVILLE...COFFEEVILLE AND CHATOM THROUGH 1000 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jan 30, 12:15 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1215 PM CST MON JAN 30 2006 ALZ053-055-056-059-062-301915- UPPER BALDWIN-ESCAMBIA-CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 1215 PM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE DEVELOPING OVER CLARKE AND BALDWIN COUNTIES...MOVING EAST INTO ESCAMBIA...CONECUH...AND MONROE COUNTIES... AT 1215 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONGER THUNDERSTORMS DEVELOPING FROM SOUTH CLARKE COUNTY INTO NORTHERN BALDWIN COUNTY. THESE STORMS ARE MOVING EAST AT 40 MPH. THE STORMS WILL AFFECT AREAS IN AND AROUND...TENSAW...MT PLEASANT... FINCHBURG...MINEOLA...PERDUE HILL...BOONEVILLE...KEITH AND URIAH THROUGH 115 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE... WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jan 30, 1:58 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 158 PM CST MON JAN 30 2006 ALZ060-302030- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 158 PM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON COUNTY... AT 155 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES NORTH OF EODA TO 8 MILES WEST OF FALCO...AND MOVING EAST AT 45 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... FALCO...RED OAK...BABBIE...OPP...WATKINS BRIDGE AND ONYCHA THROUGH 230 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. STAY TUNED FOR FURTHER UPDATES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:47 PM CST | Dense Fog Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 5 hr |
| Jan 30, 12:42 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 18 min |
| Jan 30, 12:53 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 67 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.